Alert archive / North Carolina / Flash Flood Warnings in 2016

Flash Flood Warning 27, NWS Raleigh, NC

August 8, 2016Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 8, 2016, 7:53 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2016, 7:53 PM EDT (23:53 UTC)
Expired
Aug 8, 2016, 10:45 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 8:22 PM EDTFLASH FLOOD2 S Asheboro, NCCOLONY ROAD IN ASHEBORO BRIEFLY CLOSED DUE TO HIGH WATER.
Aug 8, 8:27 PM EDTFLASH FLOOD2 Se Asheboro, NCPATTON AVENUE AT THOMAS STREET BRIEFLY CLOSED DUE TO HIGH WATER. STREET RECENTLY RE-OPENED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WGUS52 KRAH 082353
FFWRAH
NCC081-151-090245-
/O.NEW.KRAH.FF.W.0027.160808T2353Z-160809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
753 PM EDT MON AUG 8 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1045 PM EDT
  
* AT 751 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING AND TRAINING
  THUNDERSTORMS FROM NEAR ASHEBORO TO TRINITY AND HIGH POINT...
  MOVING SLOWLY NORTH AT 15 MPH. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...TRINITY...
  PLEASANT GARDEN...JAMESTOWN AND LIBERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3605 8004 3598 7954 3556 7956 3565 8006

$$

BADGETT
2 follow-up statements
205 
WGUS72 KRAH 090118
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT MON AUG 8 2016

NCC081-151-090245-
/O.CON.KRAH.FF.W.0027.000000T0000Z-160809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-GUILFORD NC-
918 PM EDT MON AUG 8 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
NORTHERN RANDOLPH AND SOUTHERN GUILFORD COUNTIES...

AT 914 PM EDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING FLOODING OVER THE WARNED AREA. UP TO THREE INCHES OF RAIN
HAVE ALREADY FALLEN AROUND RAMSEUR... WITH 2.5 INCHES IN ASHEBORO.
SEVERAL ROADS HAVE BEEN FLOODED IN ASHEBORO. 

THE THUNDERSTORMS WITH HEAVY RAIN WERE SHIFTING NORTHWARD INTO
NORTHEAST RANDOLPH COUNTY STRETCHING NORTHWEST INTO SOUTHERN
GUILFORD COUNTY... JUST WEST OF PLEASANT GARDEN. AN ADDITIONAL 1 TO
LOCALLY 2 INCHES OF RAIN IS EXPECTED THROUGH 1100 PM ACROSS PORTIONS
OF SOUTHERN GUILFORD COUNTY FROM NEAR PLEASANT GARDEN TO PTI
AIRPORT. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...RANDLEMAN...ARCHDALE...
TRINITY...PLEASANT GARDEN...JAMESTOWN...LIBERTY AND RAMSEUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE IMPOSSIBLE TO SEE AT NIGHT. TURN AROUND...DON'T
DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN
VEHICLES.

&&

LAT...LON 3562 7956 3565 7980 3573 8002 3602 8004
      3605 8004 3598 7954

$$

BADGETT
968 
WGUS72 KRAH 090159
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
959 PM EDT MON AUG 8 2016

NCC081-151-090207-
/O.CAN.KRAH.FF.W.0027.000000T0000Z-160809T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RANDOLPH NC-GUILFORD NC-
959 PM EDT MON AUG 8 2016

...THE FLASH FLOOD WARNING FOR NORTHERN RANDOLPH AND SOUTHERN
GUILFORD COUNTIES IS CANCELLED...

ADDITIONAL FLOODING IS NO LONGER EXPECTED. PLEASE CONTINUE TO HEED
ANY REMAINING ROAD CLOSURES. 

LOCALLY HEAVY RAIN WILL CONTINUE OVER THE CITY OF GREENSBORO THROUGH
1030 PM. MINOR FLOODING OF AREA STREETS WILL BE POSSIBLE. MOTORISTS
SHOULD USE CAUTION UNTIL THE RAIN ENDS. 

LAT...LON 3562 7956 3565 7980 3573 8002 3602 8004
      3605 8004 3598 7954

$$

BADGETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:23 PM EDT, 5 hours 30 minutes earlier.

Area forecast discussion, Aug 8, 2:23 PM EDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
223 PM EDT MON AUG 8 2016

.SYNOPSIS...
A stalled frontal zone over the area today will gradually lift
northward into the Mid-Atlantic on Tuesday. An upper level ridge
will build and strengthen along the Carolina coast mid to late week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 pm Monday...

A weak/broad upper low and attendant sfc low pressure system
centered over the FL panhandle yesterday has progressed slowly N/NNW
into southern AL this morning, tightening the 925-850 mb height
gradient over GA/SC, enhancing southerly flow along the Southeast
coast, reinforcing the advection of rich Atlantic moisture into the
Carolinas. The weak front which progressed south of the Highway 64
corridor yesterday has begun to lift north back toward the Highway
64 corridor this morning, in response to enhanced southerly flow
along the Southeast coast. The boundary should continue to lift
slowly northward today, though at a relative faster pace in the east
(tighter gradient along the Southeast coast) compared to the west,
resulting in an increasingly SW-NE orientation with the front
extending from Charlotte NE through the Triangle into the NE Coastal
Plain this afternoon/evening. With this in mind, expect convective
coverage to be greatest invof the increasingly SW-NE oriented
boundary, along/near a line extending NE (roughly) from Charlotte
through the Triangle to Roanoke Rapids during the late afternoon and
evening hours (21-04Z or 5pm-Midnight based on the 12Z NAM4km
simulated reflectivity product). Given PWAT values increasing to
2.00-2.25" and weak steering flow, isolated flash flooding will be
possible this aft/eve, particularly where urban areas intersect the
boundary (i.e. the Triangle). Expect highs ranging from the lower
80s near the VA border to mid/upper 80s elsewhere, warmest near the
SC border. Expect lows tonight in the lower to mid 70s, coolest near
the VA border. -Vincent

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 130 pm Monday...

An upper level low offshore the Southeast coast is progged to move
slowly west toward the FL Peninsula on Tuesday, while a broad
surface low persists over the Deep South. As a result, low-level
southeasterly /onshore/ flow will broaden/expand inland toward the
Appalachians during the day Tue, pushing what remains of the stalled
frontal zone to the N/W during the afternoon and enhancing
orographic ascent on the eastern slopes of the southern
Appalachians. Expect the relative best chances for convection
confined west of the Highway 1 corridor, with the greatest coverage
in the NW Piedmont and foothills/eastern Appalachian escarpment.
Expect highs ranging from the mid 80s to near 90F, warmest in the SE
and coolest in the NW. Lows Tuesday night should be similar to
previous nights, in the low/mid 70s. -Vincent

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 220 PM Monday...

The upper level pattern will be characterized by Bermuda high
pressure building into the region from the east and a low to the
south over the Gulf coast. The low will linger over the Gulf early
in the week, producing plentiful rainfall in that region, before
slowly moving north along the mountains late in the week and over
the weekend. Similarly at the surface, Central NC will be sandwiched
between a high off the eastern U.S. coast and a low over the Lower
Mississippi River Valley. The result will be a feed of warm moist
air from the southeast then south through the week. Expect PWATs of
2" or more through the week and into the weekend. Highs will be in
the mid 80s to low 90s. Lows will remain uncomfortably in the low to
mid 70s through the weekend. Expect the usual summertime diurnal
convection, with highest chances in the aft/eve hours and minimum
overnight/early morning. Best chances will be across the west and
south where they are in closer proximity to the Gulf low. Friday
through Monday could be a quite wet period, with an upper level
trough progressing eastward through the central U.S. picking up the
northward migrating Gulf low as it does. Highest rainfall chances
and accumulation will likely be in closest proximity to the trough,
which will likely stay just west of Central NC through the weekend.
However convection could develop over the area ahead of the main
trough axis.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 130 pm Monday...

As of 17Z...MVFR ceilings remained only at the Triad terminals,
though even INT/GSO should lift to VFR by mid afternoon. However,
numerous showers and thunderstorms are expected to develop
along/near a stalled frontal zone extending (roughly) from CLT-RDU-
IXA, and sub-VFR conditions associated with convection will be
possible at all terminals today, primarily between 21Z this
afternoon and 04Z tonight. Chances for convection will gradually
diminish after 04Z (midnight), however, sub-VFR ceilings and/or
visbys in fog are likely to develop during the pre-dawn hours at
most if not all terminals, primarily between 09-15Z Tuesday.

Looking Ahead: Conditions Tuesday aft/eve will likely be similar to
today. Expect a gradual decrease in convective coverage/chances by
mid to late week as an upper level ridge strengthens along the
Carolina coast. -Vincent

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...Vincent
SHORT TERM...Vincent
LONG TERM...KC
AVIATION...Vincent
Hazardous weather outlook, Aug 8, 8:42 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
842 AM EDT MON AUG 8 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091245-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
842 AM EDT MON AUG 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN
VICINITY OF A WEAK FRONT STALLED ACROSS CENTRAL NORTH CAROLINA
THIS AFTERNOON AND EVENING. GIVEN WEAK STEERING FLOW AND THE
PRESENCE OF A TROPICAL AIRMASS...ISOLATED FLASH FLOODING WILL BE
POSSIBLE...PRIMARILY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, Aug 8, 3:05 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON AUG 8 2016

NCZ023-024-040-082000-
ORANGE   NC-ALAMANCE   NC-CHATHAM   NC-
305 PM EDT MON AUG 8 2016

 ...AN AREA OF HEAVY RAIN WILL AFFECT PORTIONS OF SOUTHERN ORANGE...
SOUTHEASTERN ALAMANCE AND NORTHEASTERN CHATHAM COUNTIES UNTIL 400 PM
EDT...

AT 303 PM EDT...DOPPLER RADAR WAS TRACKING AN AREA OF HEAVY RAIN
NEAR CARRBORO...OR NEAR CHAPEL HILL...MOVING NORTHEAST AT 15 MPH. A
SECOND AREA OF HEAVY RAIN WAS LOCATED JUST NORTH OF PITTSBORO ALSO
MOVING NORTHEAST. IF THESE SHOWERS STALL OUT OR TRAIN OVER THE SAME
AREA, A FLOOD ADVISORY MAY BE NECESSARY.

HEAVY RAIN WILL BE POSSIBLE WITH THESE STORM.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...HILLSBOROUGH...PITTSBORO...CARRBORO...SWEPSONVILLE...
CANE CREEK RESERVOIR...SUTPHIN...FEARRINGTON...
SEAFORTH BOAT DOCK AND ENO RIVER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3612 7897 3591 7901 3569 7904 3572 7938
      3606 7937
TIME...MOT...LOC 1903Z 233DEG 12KT 3590 7916

10
Special weather statement, Aug 8, 4:26 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
426 PM EDT MON AUG 8 2016

NCZ025-041-082115-
WAKE   NC-DURHAM   NC-
426 PM EDT MON AUG 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN WAKE
AND SOUTHEASTERN DURHAM COUNTIES UNTIL 515 PM EDT...

AT 425 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF CARY...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...RDU INTERNATIONAL...APEX...MORRISVILLE...WILLIAM B
UMSTEAD STATE PARK...RESEARCH TRIANGLE AND CARPENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3575 7854 3570 7896 3571 7896 3575 7894
      3579 7893 3585 7891 3587 7891 3587 7892
      3600 7867
TIME...MOT...LOC 2025Z 246DEG 12KT 3576 7893

WSS
Special weather statement, Aug 8, 5:35 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT MON AUG 8 2016

NCZ043-078-082230-
WILSON   NC-WAYNE   NC-
535 PM EDT MON AUG 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN WILSON
AND NORTHEASTERN WAYNE COUNTIES UNTIL 630 PM EDT...

AT 534 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FREMONT...OR 13 MILES NORTH OF GOLDSBORO...MOVING NORTHEAST AT
10 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...FREMONT...LUCAMA...STANTONSBURG...BLACK CREEK...SARATOGA AND
EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3558 7781 3557 7782 3556 7782 3553 7784
      3557 7807 3559 7807 3559 7808 3580 7801
      3580 7799 3571 7771
TIME...MOT...LOC 2134Z 203DEG 7KT 3557 7797

WSS
Special weather statement, Aug 8, 6:07 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT MON AUG 8 2016

NCZ038-039-073>075-082315-
RANDOLPH   NC-DAVIDSON   NC-STANLY   NC-MOORE   NC-MONTGOMERY   NC-
607 PM EDT MON AUG 8 2016

...SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING NORTHWARD
INTO RANDOLPH AND DAVIDSON COUNTIES...

AT 603 PM EDT...DOPPLER RADAR INDIATED A LINE OF SHOWERS AND
THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING FROM HIGH ROCK AND
DENTON EAST TO SEAGROVE... MOVING NORTH AT 15 MPH.

VERY HEAVY RAIN FOR 30 TO 45 MINUTES CAN BE EXPECTED AS THESE STORMS
MOVE NORTHWARD THROUGH MUCH OF DAVIDSON AND RANDOLPH COUNTIES
THROUGH 730 PM. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR MAY
PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE...
ASHEBORO...LEXINGTON...RANDLEMAN...NORTH CAROLINA ZOO...BADIN LAKE...
THOMASVILLE...SEAGROVE...LINWOOD...RAMSEUR AND DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3584 8048 3583 8043 3585 8042 3584 8039
      3586 8039 3588 8042 3589 8037 3590 8036
      3580 7954 3564 7955 3543 7965 3548 8031
      3550 8030 3551 8019 3558 8021 3568 8033
      3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 2203Z 189DEG 15KT 3554 7991

BADGETT
Special weather statement, Aug 8, 6:44 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
644 PM EDT MON AUG 8 2016

NCZ026-027-041-082345-
WAKE   NC-NASH   NC-FRANKLIN   NC-
644 PM EDT MON AUG 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
WAKE...SOUTHWESTERN NASH AND SOUTHEASTERN FRANKLIN COUNTIES UNTIL 745
PM EDT...

AT 643 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ZEBULON...OR 18 MILES SOUTHWEST OF NASHVILLE...MOVING NORTHEAST AT 10
MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...ZEBULON...BUNN...SPRING HOPE...MIDDLESEX AND PILOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS... AND OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3610 7821 3595 7794 3574 7817 3574 7818
      3573 7819 3573 7821 3575 7822 3575 7823
      3577 7825 3579 7824 3582 7826 3578 7833
      3581 7838
TIME...MOT...LOC 2243Z 214DEG 9KT 3583 7824

WSS
Special weather statement, Aug 8, 6:51 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
651 PM EDT MON AUG 8 2016

NCZ027-028-043-082345-
NASH   NC-WILSON   NC-EDGECOMBE   NC-
651 PM EDT MON AUG 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EAST CENTRAL
NASH...NORTHEASTERN WILSON AND NORTHWESTERN EDGECOMBE COUNTIES UNTIL
745 PM EDT...

AT 650 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELM CITY...OR NEAR ROCKY MOUNT...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

HEAVY RAIN WILL OCCUR WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...TARBORO...ELM CITY...SHARPSBURG...WHITAKERS...
LEGGETT...KINGSBORO AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3578 7776 3582 7789 3613 7777 3598 7749
TIME...MOT...LOC 2250Z 208DEG 13KT 3585 7780

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:10 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph80 min
Aug 8, 1:43 AM EDTSpecial Weather StatementRAHAlamance, Davidson, Forsyth, Guilford, Randolph92 min
Aug 8, 3:28 AM EDTSpecial Weather StatementRAHHalifax92 min
Aug 8, 6:26 AM EDTSpecial Weather StatementRAHGranville, Vance, Warren64 min
Aug 8, 3:05 PM EDTSpecial Weather StatementRAHOrange55 min
Aug 8, 3:46 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange59 min
Aug 8, 4:26 PM EDTSpecial Weather StatementRAHWake49 min
Aug 8, 4:40 PM EDTAreal Flood AdvisoryRAHDurham, Wake65 min
Aug 8, 4:55 PM EDTSevere Thunderstorm WarningRAHWake37 min
Aug 8, 5:21 PM EDTFlash Flood WarningRAHJohnston, Wake114 min
Aug 8, 5:35 PM EDTSpecial Weather StatementRAHWilson55 min
Aug 8, 5:53 PM EDTAreal Flood AdvisoryRAHJohnston, Wayne, Wilson112 min
Aug 8, 6:07 PM EDTSpecial Weather StatementRAHDavidson, Randolph68 min
Aug 8, 6:43 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph2 hr
Aug 8, 6:44 PM EDTSpecial Weather StatementRAHNash61 min
Aug 8, 6:51 PM EDTSpecial Weather StatementRAHEdgecombe54 min

Nearby

Flash Flood Warnings in North Carolina, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.